Thunderstorm Wind, Delaware
- When
- August 20, 4:45 PM EST
- Where
- Delaware County, East Meredith
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.417, -74.883
Thunderstorm winds downed power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 20, 1:15 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT FRI AUG 20 2004 .SHORT TERM... SVR TSTM WATCH JUST ISSUED FOR SRN NY AND NE PA. WE WILL ALSO BE ISSUING A FLASH FLOOD WATCH FOR ALL OF NE PA, AND THE SUSQ RGN AND WRN CATSKILLS OF NEW YORK. FFA GUIDANCE IS LOW IN THESE AREAS, AND PORTIONS OF NE PA HAD 4-7 INCHES OF RAIN LAST WEEK. MDLS CONTINUE TO ADVERTISE PTNL FOR CONVECTIVE DVLPMNT LATE TDA AND THIS EVNG, WITH POTNL FOR SVRL ROUNDS OF CONVECTION OVERNGT. WARM CLD DEPTHS, HIGH PCP WATER, ALIGNED (BRIEFLY) MBE VECTORS, GOOD LOW LVL JET AND DYNAMICS ALL WEIGHED INTO THIS DECISION. LUZERNE, PIKE AND SULLIVAN COUNTIES ARE PROBABLY BORDER-LINE FOR THIS WATCH AS HEAVIEST RAIN MAY BE TO THEIR NW BUT NOT CONFIDENT ENOUGH TO EXCLUDE THEM, SPCLY GIVEN LAST WEEKS EXCESSIVE RAINFALL EVENT. SOME SVR TSTMS ALSO PSBL LATE TDA AND THIS EVNG ACRS NE PA...EHIS ACTUALLY IMPRSV LATE TDA AND THIS EVNG ACRS THIS AREA. FORTUNATELY THIS SYSTEM IS PROGRESSIVE, WITH ANY LINGERING PCPN ACRS CNTRL AND ERN ZONES LIFTING OUT BY AFTN. FAIR WEATHER TO FOLLOW AS HIGH PRES BUILDS IN FOR THE REMAINDER OF THE WEEKEND. MAINLY CLEAR/MOSTLY SUNNY FOR TMRW NGT AND SUNDAY. MOS TEMP GUIDANCE SIMILAR AND ACCEPTED. ITLL BE ON THE COOL SIDE TMRW NGT UNDER CLEAR SKIES WITH TEMPS IN MANY AREAS GETTING INTO THE 40S, BUT THATS NOT BEEN UNUSUAL THIS SUMMER. && .LONG TERM (SATURDAY NIGHT-THURSDAY)... JUST A FEW MINOR TWEAKS TO CURRENT EXTENDED. MODELS INDICATE SHORT WAVE TROF AND WEAK SFC FRONT TO CROSS REGION MONDAY NIGHT. WITH SFC BOUNDARY RATHER WEAK AND BEST DYNAMICS WELL NORTH KEPT CURRENT DRY FORECAST. A MEAN RIDGE BUILDS ACROSS THE REGION THROUGH THE EXTENDED PERIOD. THURSDAY/FRIDAY INCLUDED CHC POPS AS SOUTHERLY FLOW AND DEEPER MOISTURE MAY PRODUCE CONVECTION. && .AVIATION... A DYNAMIC SFC LOW OVER THE OHIO VALLEY WILL CROSS THE AREA OVERNIGHT. VFR CONDITIONS WILL PREVAIL THROUGH EARLY EVENING WITH LOCALIZED MVFR CONDITIONS IN THUNDERSTORMS ESPECIALLY IN THE AVP AREA. AFTER 02Z, WIDESPREAD RAIN WILL DEVELOP OVER THE REGION WITH MVFR CONDITIONS EXPECT LOCALIZED IFR CONDITIONS IN HEAVIER CONVECTION. AFTER 10Z, THE PRECIP WILL END BUT FOG AND CIGS WILL CONTINUE MVFR FLIGHT CATEGORY. AFTER 14Z CONDITIONS WILL IMPROVE TO VFR. && .HYDRO... MAIN STEMS EXPECTED TO REMAIN BLO FLOOD STAGE WITH THIS EVENT. ANY PRBLMS SHUD BE ON THE SMALLER STREAMS AND CREEKS AND THEREFORE THE FFA. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH TNGT SUSQ RGN AND WRN CATSKILLS PA...FALSH FLOOD WATCH TNGT. && SHORT TERM...RHB LONG TERM/AVIATION...RRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 455 AM EDT FRI AUG 20 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-210900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 455 AM EDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE CENTRAL SOUTHERN TIER OF NEW YORK AND ACROSS ALL OF NORTHEAST PENNSYLVANIA AS A WAVE OF LOW PRESSURE MOVES FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY BY LATE TODAY...AND FINALLY ACROSS WEST CENTRAL NEW YORK TONIGHT. INSTABILITY OVER THE REGION WILL BE MARGINAL...HOWEVER SUFFICIENT WIND SHEAR COULD BE ENOUGH TO SUPPORT STRONG CLUSTERS OF STORMS WITH THE POSSIBILITY OF WIND DAMAGE. ALTHOUGH A FEW STORMS COULD BECOME STRONG LATER THIS AFTERNOON...THE MOST FAVORABLE CONDITIONS ARE FORECAST TO COME TOGETHER AFTER DARK. IN GENERAL...THIS FRONTAL SYSTEM IS EXPECTED TO PROVIDE MOST AREAS WITH BETWEEN 0.75 AND 1.25 INCHES OF RAINFALL BY SATURDAY NOON...BUT ANY THUNDERSTORMS WILL BE TAPPING A RICHLY MOIST ENVIRONMENT... THEREFORE LOCALIZED AREAS OF HEAVY RAINFALL AND POTENTIAL URBAN AND SMALL STREAM FLOODING ARE ALSO A CONCERN ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY ACROSS NORTHEAST PENNSYLVANIA COUNTIES AND THE NEW YORK SOUTHERN TIER. RAINFALL JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 422 PM EDT FRI AUG 20 2004 NYZ062-PAZ048-202115- PIKE PA-SULLIVAN NY- 422 PM EDT FRI AUG 20 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR MOUNT POCONO...OR ABOUT 4 MILES SOUTHWEST OF PECKS POND...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LORDS VALLEY AT 430 PM. GREELEY AT 435 PM. TWIN LAKES AT 445 PM. MILFORD AT 450 PM. MILLRIFT AND GLEN SPEY AT 455 PM. HARTWOOD AT 510 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. PADAVONA
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
437 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MILFORD 42.59N 74.95W
08/20/2004 OTSEGO NY LAW ENFORCEMENT
TREES DOWN.
0400 PM HAIL BEAUMONT 41.42N 76.00W
08/20/2004 1.75 INCH WYOMING PA COUNTY OFFICIAL
0430 PM TSTM WND DMG WHITNEY POINT 42.33N 75.97W
08/20/2004 BROOME NY LAW ENFORCEMENT
TREES DOWN IN DORCHESTOR PARK. TREE DOWN ON A HOUSE.
&&
NICOSIAPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BEAUMONT 41.42N 76.00W
08/20/2004 1.75 INCH WYOMING PA COUNTY OFFICIAL
0400 PM TSTM WND DMG MILFORD 42.59N 74.95W
08/20/2004 OTSEGO NY LAW ENFORCEMENT
TREES DOWN.
0430 PM TSTM WND DMG WHITNEY POINT 42.33N 75.97W
08/20/2004 BROOME NY LAW ENFORCEMENT
TREES DOWN IN DORCHESTOR PARK. TREE DOWN ON A HOUSE.
0440 PM TSTM WND DMG SMITHVILLE CENTER 42.40N 75.72W
08/20/2004 CHENANGO NY AMATEUR RADIO
TREES DOWN.
&&
NICOSIASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 443 PM EDT FRI AUG 20 2004 PAZ047-202115- LUZERNE PA- 443 PM EDT FRI AUG 20 2004 ...THUNDERSTORMS WITH DANGEROUS LIGHTNING MOVING INTO THE AREA... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH INTENSE LIGHTNING AND EAVY RAINFALL...NEAR BLOOMSBURG...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR...HUNTINGTON MILLS AND EAST BERWICK AT 455 PM...SHICKSHINNY AND KOONSVILLE AT 500 PM...LEE AND POND HILL AT 505 PM...GLEN LYON AND ALDEN AT 510 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. PADAVONA
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MILFORD 42.59N 74.95W
08/20/2004 OTSEGO NY LAW ENFORCEMENT
TREES DOWN.
0400 PM HAIL BEAUMONT 41.42N 76.00W
08/20/2004 1.75 INCH WYOMING PA COUNTY OFFICIAL
0430 PM TSTM WND DMG WHITNEY POINT 42.33N 75.97W
08/20/2004 BROOME NY LAW ENFORCEMENT
TREES DOWN IN DORCHESTOR PARK. TREE DOWN ON A HOUSE.
0440 PM TSTM WND DMG THROOP 41.44N 75.60W
08/20/2004 LACKAWANNA PA AMATEUR RADIO
TREES DOWN.
0440 PM TSTM WND DMG GREENE 42.33N 75.77W
08/20/2004 CHENANGO NY EMERGENCY MNGR
NUMEROUS TREES DOWN.
0440 PM TSTM WND DMG SMITHVILLE CENTER 42.40N 75.72W
08/20/2004 CHENANGO NY AMATEUR RADIO
TREES DOWN.
0449 PM HAIL SOUTH OXFORD 42.38N 75.62W
08/20/2004 1.00 INCH CHENANGO NY EMERGENCY MNGR
&&
NICOSIASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 519 PM EDT FRI AUG 20 2004 NYZ057-202200- DELAWARE NY- 519 PM EDT FRI AUG 20 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR ONEONTA...OR ABOUT 4 MILES NORTH OF EAST SIDNEY...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH FRANKLIN AT 525 PM. MERIDALE AND MEREDITH AT 540 PM. EAST DELHI AT 545 PM. KORTRIGHT AND BOVINA CENTER AT 550 PM. HOBART AT 600 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
The Albany radar (KENX), 70 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419136.